MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-150-120-P6
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa) with heavy calcification.The 5.5x150mm supera self expanding stent system (sess) was deployed and an unspecified balloon was used for post dilatation; however, the stent may have been fractured and elongated but there was no separation noted on angiography.The image was unclear due the heavy calcification.A portion of the stent remained in the target lesion, while a portion of the stent was in healthy tissue; therefore, an unspecified delivery catheter was introduced and another unspecified stent was implanted through the supera to treat the broken portion of the stent and the rest of the target lesion; however, the severe thrombosis was noted and was treated with intra-arterial lysis and the patient was hospitalized.The patient had a follow up on (b)(6) 2023.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that during deployment interactions with the heavily calcified anatomy and/or other devices during post dilatation resulted in the reported stretched-stent and the reported break-stent; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Additionally, the reported difficulties possibly caused/contributed to the reported patient effect; however a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The treatments appears to be related to the operational context of the procedure.The reported patient effect of thrombosis and stent strut fracture is listed in the supera peripheral stent system instructions for use as potential adverse events.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17512028
Report Number2024168-2023-08698
Device Sequence Number20859206
Product Code NIP
UDI-Device Identifier08717648226168
UDI-Public08717648226168
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberS-55-150-120-P6
Device Lot Number2120861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown